Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A reflexive admissible topological group must be locally compact


Author: Elena Martín Peinador
Journal: Proc. Amer. Math. Soc. 123 (1995), 3563-3566
MSC: Primary 22B05; Secondary 54H11
MathSciNet review: 1301516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a reflexive topological group, and $ G\hat \emptyset $ its group of characters, endowed with the compact open topology. We prove that the evaluation mapping from $ G\hat \emptyset \times G$ into the torus T is continuous if and only if G is locally compact. This is an analogue of a well-known theorem of Arens on admissible topologies on $ C(X)$.


References [Enhancements On Off] (What's this?)

  • [1] Richard F. Arens, A topology for spaces of transformations, Ann. of Math. (2) 47 (1946), 480–495. MR 0017525 (8,165e)
  • [2] Wojciech Banaszczyk, Additive subgroups of topological vector spaces, Lecture Notes in Mathematics, vol. 1466, Springer-Verlag, Berlin, 1991. MR 1119302 (93b:46005)
  • [3] Ernst Binz, Continuous convergence on 𝐶(𝑋), Springer-Verlag, Berlin-New York, 1975. Lectures Notes in Mathematics, Vol. 469. MR 0461418 (57 #1403)
  • [4] H. R. Fisher, Limesräume, Math. Ann. 137 (1959), 269-303.
  • [5] E. Hewitt and K. A. Ross, Abstract harmonic analysis, Springer, Berlin, 1963.
  • [6] J. Margalef, E. Outerelo, and J. Pinilla, Topologia, Vol. 5, Alhambra, 1982.
  • [7] M. Megrelishvili, private communication, Seventh Prague Toposym, 1991.
  • [8] Sidney A. Morris, Pontryagin duality and the structure of locally compact abelian groups, Cambridge University Press, Cambridge-New York-Melbourne, 1977. London Mathematical Society Lecture Note Series, No. 29. MR 0442141 (56 #529)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22B05, 54H11

Retrieve articles in all journals with MSC: 22B05, 54H11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1301516-4
PII: S 0002-9939(1995)1301516-4
Keywords: Admissible topology, compact open topology, reflexive group, continuous convergence structure, locally compact
Article copyright: © Copyright 1995 American Mathematical Society